Article Text

Download PDFPDF
CASE REPORT
Prolonged paralysis with atracurium use in a patient with Rubinstein-Taybi syndrome

Summary

Rubinstein-Taybi syndrome (RTS) is a rare autosomal dominant disorder that occurs due to a microdeletion of chromosome 16p13. The craniofacial abnormalities in these patients may pose a challenge for anaesthetist performing tracheal intubation. However, there are no known reported cases of drug interaction with non-depolarising muscle relaxant in patients with RTS. This young patient with RTS presented with an unexpected prolonged atracurium effect during the course of anaesthesia. After ruling out other possible causes, we have come to a conclusion that RTS itself could have played a role in the prolonged effect of atracurium. However, further studies will be needed to confirm this hypothesis. In the meantime, care should be used when using muscle relaxants in patients with RTS.

  • anaesthesia
  • pharmacology and therapeutics
  • unwanted effects / adverse reactions
View Full Text

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.